Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 216, NWS Tallahassee, FL

June 30, 20155 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2015, 5:23 PM EDT for 5 counties in Georgia. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 5:23 PM EDT (21:23 UTC)
Expired
Jun 30, 2015, 6:17 PM EDT
In force
54 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Ben Hill County, GA, Berrien County, GA, Irwin County, GA, Tift County, GA, Worth County, GA

The radar

The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 5:23 PM EDTTSTM WND DMG2 Sw Sunsweet, GATREE AND POWER LINE DOWN ON CROMER ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
836 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WUUS52 KTAE 302123
SVRTAE
GAC017-019-155-277-321-302230-
/O.NEW.KTAE.SV.W.0216.150630T2123Z-150630T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHEASTERN BEN HILL COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHEASTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
  IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
  NORTHWESTERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 630 PM EDT

* AT 523 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
  MILES NORTHWEST OF MYSTIC TO NEAR TY TY...AND MOVING EAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  TIFTON...FITZGERALD...OCILLA...ENIGMA...OMEGA...TY TY...ALAPAHA...
  UNIONVILLE...MYSTIC...PHILLIPSBURG...IRWINVILLE AIRPORT...WRAY...
  PINETTA...FITZGERALD MUNICIPAL A/P...OSIERFIELD...ELDORADO...
  ASHTON...HARDING...IRWINVILLE AND TIFT AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3166 8301 3161 8306 3156 8306 3148 8311
      3146 8315 3140 8314 3127 8317 3130 8343
      3135 8344 3133 8346 3135 8377 3160 8354
      3160 8350 3164 8349 3173 8341 3174 8300
      3166 8300
TIME...MOT...LOC 2123Z 272DEG 30KT 3168 8343 3141 8370 

$$

42-DVD
1 follow-up statement
093 
WWUS52 KTAE 302217
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
617 PM EDT TUE JUN 30 2015

GAC017-019-155-277-321-302226-
/O.CAN.KTAE.SV.W.0216.000000T0000Z-150630T2230Z/
TIFT GA-BEN HILL GA-WORTH GA-IRWIN GA-BERRIEN GA-
617 PM EDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR TIFT...SOUTHEASTERN BEN
HILL...SOUTHEASTERN WORTH...IRWIN AND NORTHWESTERN BERRIEN COUNTIES
IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3166 8301 3161 8306 3156 8306 3148 8311
      3146 8315 3140 8314 3127 8317 3130 8343
      3135 8344 3133 8346 3135 8377 3160 8354
      3160 8350 3164 8349 3173 8341 3174 8300
      3166 8300
TIME...MOT...LOC 2214Z 272DEG 30KT 3166 8292 3139 8319 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:14 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 30, 4:14 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT TUE JUN 30 2015

.NEAR TERM [THROUGH TONIGHT]...
SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF THE FORECAST AREA
THROUGH 9 PM ET THIS EVENING. INTERESTING EVOLUTION OF STORMS
TODAY WITH THE FIRST BATCH DEVELOPING IN A MODERATE WEST-SOUTHWEST
FLOW REGIME THAT WAS FAIRLY UNSTABLE. EVEN WITH THIS FIRST BATCH
OF STORMS PROVIDING FOR SOME STABILIZATION, ADDITIONAL DEVELOPMENT
OF STORMS OVER SOUTHWESTERN GEORGIA STILL INTENSIFIED MOVING
EASTWARD. SATELLITE IMAGERY AT 20Z SHOWS A LINE OF STORMS
ADVANCING WESTWARD ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST
ALABAMA ON A WELL DEVELOPED OUTFLOW BOUNDARY. WITH SOME HEATING
AHEAD OF THIS BOUNDARY, EXPECT ADDITIONAL STORMS THROUGH THE
AFTERNOON AND EVENING. THE MODERATE MID LEVEL FLOW AROUND 30KT
WILL CONTINUE TO SUPPORT SOME STORM ORGANIZATION AND MAINTAIN THE
DAMAGING WIND THREAT FOR A COUPLE HOURS PAST SUNSET. HI RES
GUIDANCE SUGGESTS THAT STORMS SHOULD DISSIPATE BY 03Z WITH
TRANQUIL CONDITIONS THROUGH THE REMAINDER OF THE NIGHT.

.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...
ALTHOUGH THE BROAD UPPER LEVEL TROUGH WILL REMAIN OVER THE AREA,
CONVECTION IS EXPECTED TO BE LESS ACTIVE THAN TODAY. THE BERMUDA
HIGH WILL STAY SOUTH OF OUR CWA CAUSING SURFACE WINDS TO BE OUT OF
THE WEST-SOUTHWEST. WITH WEST-SOUTHWEST WINDS BRINGING IN
MOISTURE FROM THE GULF, THIS SHOULD RESULT IN A SEA-BREEZE REGIME
TYPE 5 KEEPING THE HIGHEST DAYTIME POPS IN THE FLORIDA BIG BEND
AND FLORIDA PANHANDLE. SCATTERED SHOWERS AND THUNDERSTORMS ARE
LIKELY TO LINGER ON INTO THE EVENING HOURS. TEMPERATURES ARE CLOSE
TO NORMAL FOR THIS TIME OF YEAR WITH HIGHS IN THE LOWER 90S AND
LOWS IN THE MID 70S.

.LONG TERM [FRIDAY THROUGH TUESDAY]...
MODEL GUIDANCE CONTINUES TO SHOW THAT THE MID ATLANTIC RIDGE WILL
BUILD BACK NORTH ACROSS THE REGION AS THE EASTERN CONUS TROUGH
WEAKENS. THERE'S SOME DIFFERENCES IN THE MODELS LATE IN THE PERIOD
WHETHER THE SUB-TROPICAL RIDGE WILL BE THE DOMINANT FEATURE BY
MONDAY OR IF A DEVELOPING UPPER LOW OVER THE SOUTHERN APALACHIANS
(AS SHOWN IN THE 12Z GFS) KEEPS THE WEATHER PATTERN ACROSS THE
DEEP SOUTH UNSETTLED. FOR NOW, OPTED FOR A FORECAST CLOSER TO
CLIMATOLOGY WHICH FEATURES POPS IN THE 30 TO 40 PERCENT RANGE
DURING THE AFTERNOON HOURS. HIGH TEMPERATURES ARE EXPECTED TO BE
IN THE MID 90S.

&&

.AVIATION...
[THROUGH 18Z WEDNESDAY] SCATTERED STORMS WILL CONTINUE TO MOVE
EAST ACROSS THE REGION THIS AFTERNOON AFFECTING THE ECP/ABY
TERMINALS THROUGH 22Z. STORMS MAY APPROACH TLH IN THE EARLY
EVENING, LINGERING PERHAPS AS LATE AS 02Z. STORMS SHOULD DISSIPATE
THEREAFTER. EXPECT AREAS OF MVFR VSBYS BEFORE SUNRISE AT ALL SITES
EXCEPT DHN/ECP. A FEW STORMS MAY DEVELOP OFFSHORE OF ECP AROUND
DAYBREAK WEDNESDAY, SO INCLUDED A VCTS GROUP AFTER 13Z.

&&

.MARINE...
MODERATE WEST TO SOUTHWESTERLY FLOW WILL CONTINUE THROUGH AT
LEAST FRIDAY BEFORE HIGH PRESSURE BEGINS TO BUILD NEAR THE MARINE
AREA FOR THE WEEKEND REDUCING WINDS AND SEAS TO TYPICAL SUMMERTIME
LEVELS.

&&

.FIRE WEATHER...
HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE
NEXT SEVERAL DAYS.

&&

.HYDROLOGY...
AREAS OF LOCALLY HEAVY RAINFALL THIS AFTERNOON AND OVER THE PAST
COUPLE OF DAYS HAS RESULTED IN MINOR RISES TO AREAS RIVERS AND
STREAMS. HOWEVER, WITH MOST AREAS WELL BELOW ACTION STAGES, DO NOT
EXPECT ANY FLOOD CONCERNS FOR THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   75  93  75  94  76 /  30  40  30  40  20
PANAMA CITY   79  88  80  89  79 /  30  30  20  40  20
DOTHAN        72  92  74  93  74 /  40  30  30  40  20
ALBANY        72  93  74  94  74 /  50  40  30  40  20
VALDOSTA      73  94  75  94  74 /  40  40  30  40  20
CROSS CITY    75  92  76  92  75 /  20  40  30  40  20
APALACHICOLA  79  88  79  88  79 /  20  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     COASTAL BAY-COASTAL FRANKLIN-COASTAL GULF-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.

&&

NEAR TERM...GODSEY
SHORT TERM...CHANEY/GODSEY
LONG TERM...GODSEY
AVIATION...GODSEY
MARINE...GODSEY
FIRE WEATHER...HARRIGAN
HYDROLOGY...GODSEY

In the hours before

Local storm report, Jun 30, 4:29 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     N OAKFIELD              31.78N 83.97W
06/30/2015                   WORTH              GA   911 CALL CENTER

            TREE DOWN ON RAILROAD STREET

&&

DVD
Local storm report, Jun 30, 4:40 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
440 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND GST     11 NNE PANAMA CITY BEAC 30.36N 85.80W
06/30/2015  M68 MPH          BAY                FL   ASOS

            68 MPH WIND GUST MEASURED AT KECP AIRPORT

&&

DVD
Local storm report, Jun 30, 5:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND DMG     SHINGLER                31.58N 83.79W
06/30/2015                   WORTH              GA   911 CALL CENTER

            TREE DOWN ON HIGHWAY 112

&&

DVD
Local storm report, Jun 30, 5:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
517 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND GST     2 W SPRINGFIELD         30.17N 85.64W
06/30/2015  M60.00 MPH       BAY                FL   TRAINED SPOTTER

&&

BAKER
Local storm report, Jun 30, 5:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     MARINE TSTM WIND TYNDALL AFB             30.07N 85.58W
06/30/2015  M48 MPH          BAY                FL   OTHER FEDERAL

            48 MPH MEASURED AT KPAM

&&

DVD
Local storm report, Jun 30, 5:22 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     GRAND RIDGE             30.71N 85.02W
06/30/2015                   JACKSON            FL   911 CALL CENTER

            NUMEROUS TREES DOWN IN JACKSON COUNTY...INCLUDING SOME
            TREES ON HOUSES IN THE GRAND RIDGE AREA

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:53 AM EDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Grady, Thomas67 min
Jun 30, 12:25 PM EDTSevere Thunderstorm WarningTAESeminole65 min
Jun 30, 12:33 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lanier, Lowndes87 min
Jun 30, 1:08 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole67 min
Jun 30, 1:28 PM EDTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Thomas50 min
Jun 30, 1:45 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Thomas60 min
Jun 30, 2:07 PM EDTSevere Thunderstorm WarningTAEBen Hill, Dougherty, Irwin, Lee, Tift, Turner and 1 more53 min
Jun 30, 2:54 PM EDTSevere Thunderstorm WarningTAEBerrien, Irwin, Tift, Turner, Worth51 min
Jun 30, 3:32 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Randolph, Terrell, Worth58 min
Jun 30, 4:32 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole43 min
Jun 30, 4:42 PM EDTSevere Thunderstorm WarningTAEColquitt, Irwin, Tift, Turner, Worth48 min
Jun 30, 5:11 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Seminole49 min
Jun 30, 5:38 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Thomas67 min
Jun 30, 6:12 PM EDTSevere Thunderstorm WarningTAEBrooks, Grady, Thomas63 min
Jun 30, 6:50 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes55 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.